# SDR 99ZZZX177

- Difficulty date: December 14, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5216Y
- Make and model: Piper PA-23-250
- Aircraft serial: 272264
- System (JASC): 2740 · Stabilizer Control System
- Part: Torque Tube
- Part number: 16067002
- Condition: Damaged
- Location: Horiz Stabilizer
- Part time: 10,369 hours
- Component: 16067000
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STABILIZER TORQUE TUBE HOLES FOR STABILIZER MOUNT WERE FOUND ELONGATED.  THIS WAS DISCOVERED WHILE INSPECTING THE LEFT STABILIZER FOR A CREAKING NOISE THAT WAS DISCOVERED DURING PRE-FLIGHT.  THE ELONGATION OF THE HOLES ALLOWED MOVEMENT OF THE STABILIZER.  THIS ACTION WORE THE ATTACHMENT BOLTS FOR THE OUTBOARD MOUNT FITTING P/N 16809-003 RESULTING IN MOVEMENT OF THE FITTING AGAINST THE SPAR.  SUBMITTER SUGGESTED INSPECTION OF THE HOLES FOR WEAR AT 500 OR 1,000 HOUR INTERVALS.  RELATED AD 74-13-03.
